Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 215, NWS Shreveport, LA

November 27, 2015Smith County, Upshur County, Wood County, Texas

NWS Shreveport, LA issued this river flood warning at Nov 27, 2015, 1:45 PM CST for Smith County, Upshur County, Wood County, Texas. It took effect at Nov 30, 2015, 3:59 PM CST. It was in force for 45 days.

The area

The counties it named.

The facts

Issued
Nov 27, 2015, 1:45 PM CST (19:45 UTC)
In effect from
Nov 30, 2015, 3:59 PM CST
Expired
Jan 14, 2016, 9:00 PM CST
In force
45 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Smith County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sabine River near Hawkins (HAKT2). The gauge peaked at 37.19 ft at Dec 31, 2015, 1:00 AM CST.

actionminormoderatemajor203011/2711/2811/2911/3012/0112/0212/0312/0412/0512/0612/0712/0812/0912/1012/1112/1212/1312/1412/1512/1612/1712/1812/1912/2012/2112/2212/2312/2412/2512/2612/2712/2812/2912/3012/3101/0101/0201/0301/0401/0501/0601/0701/0801/0901/1001/1101/1201/1301/1401/1501/16
Action stage
22.5 ft
Minor stage
23 ft
Moderate stage
32 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08019200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Nov 27, 1:41 PM CST, 4 minutes earlier.

Area forecast discussion, Nov 27, 1:41 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
141 PM CST FRI NOV 27 2015

.DISCUSSION...
COLD FRONT AS OF 20Z THIS BLACK FRIDAY AFTERNOON EXTENDED FROM NEAR
DEQ THROUGH GGG AND JSO LINE. THIS FRONT SHOULD CONTINUE TO PUSH INTO
NW LA AND SRN AR BEFORE FINALLY BECOMING STATIONARY THROUGH THE
WEEKEND ACROSS S CENTRAL AR...NW LA...AND DEEP E TX.

UPPER LOW CURRENTLY CENTERED OVER SRN NV TO SLOWLY EJECT E THROUGH
THE CENTRAL U.S. THROUGH THE MIDDLE OF NEXT WEEK.

CURRENTLY...THE FORECAST AREA IS REALLY RECEIVING THREE SOURCES OF
MOISTURE. AT THE SURFACE TO ABOUT 850 HPA...SE GULF OF MEXICO INFLOW
OF SOME 30 KNOTS CONTINUES ALONG AND AHEAD OF THE COLD FRONT.
SECOND...THE UPPER LOW IS STEERING A STRONG SUBTROPICAL JETSTREAM
INTO THE CENTRAL UNITED STATES. NOTE THIS SUBTROPICAL JET ORIGINATES
FROM W OF THE HAWAIIAN ISLANDS...A TYPICAL FEATURE OF EL NINO.
FINALLY...DEEP TROPICAL MOISTURE CONTINUES TO ADVECT NE FROM EASTERN
PACIFIC HURRICANE SANDRA LOCATED OFF THE W CENTRAL MEXICO COAST.

WITH THE ABOVE SAID...WILL OBVIOUSLY CONTINUE THE FLASH FLOOD WATCH
THROUGH SUNDAY MORNING NEAR SUNRISE. WE MAY NEED TO EXTEND THE WATCH
IN TIME AND ALSO INCLUDE ADDITIONAL COUNTIES IN E TX...S AR...AND NW
LA ALONG AND AHEAD OF THE COLD FRONT.

RAINY AND COOL WEATHER CONDITIONS REMAIN FORECAST TO CONTINUE THROUGH
MUCH OF THE FIRST WEEK OF DECEMBER AS THE ABOVEMENTIONED PERSISTENT
SUBTROPICAL JET PROVIDES IMPULSES OF ENERGY AND LIFT.
UNFORTUNATELY...YET ANOTHER STRONG SHORT WAVE TROUGH IS FORECAST TO
DEVELOP AND DEEPEN ACROSS THE DESERT SW NEXT WEEKEND WITH ADDITIONAL
HEAVY RAINFALL QUITE POSSIBLE. /VIII./

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  63  54  58 /  60  60  90  80
MLU  63  73  61  69 /  30  30  40  60
DEQ  48  51  47  50 / 100 100 100  80
TXK  53  55  49  52 /  90  90 100  80
ELD  62  67  55  58 /  60  70  90  80
TYR  46  49  46  50 /  90  80  90  80
GGG  49  54  49  53 /  80  80  90  80
LFK  61  65  54  60 /  50  50  50  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH EARLY SUNDAY MORNING FOR ARZ050-051-
059>061-070-071.

LA...NONE.

OK...FLASH FLOOD WATCH THROUGH EARLY SUNDAY MORNING FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH EARLY SUNDAY MORNING FOR TXZ096-097-
108>112-124>126-136-137.

&&
Hazardous weather outlook, Nov 27, 11:46 AM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CST FRI NOV 27 2015

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136-
137-281800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-
1146 AM CST FRI NOV 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM CST SUNDAY
MORNING...

EXPECT WIDESPREAD RAIN AND A FEW THUNDERSTORMS TO CONTINUE THROUGH
TONIGHT. THE RAIN IS EXPECTED TO BECOME HEAVY AT TIMES ESPECIALLY
ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR. THE HEAVY RAINFALL
COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE FLASH FLOOD THREAT WILL CONTINUE SATURDAY AND SUNDAY. A SLOW
MOVING FRONTAL BOUNDARY WILL ALLOW A BAND OF HEAVY RAINFALL TO
DEVELOP AND PERSIST OVER THE SAME AREAS. STORM TOTAL RAINFALL
AMOUNTS OF THREE TO SIX INCHES ARE EXPECTED. SOME LOCATIONS ALONG
AND NORTH OF INTERSTATE 30 COULD EXPERIENCE RAINFALL TOTALS
BETWEEN SIX AND EIGHT INCHES. IN ADDITION TO POSSIBLE FLASH
FLOODING...MAJOR RIVER FLOODING WILL DEVELOP ALONG THE RED RIVER
AT AND NEAR PECAN POINT. ALSO MAJOR RIVER FLOODING WILL DEVELOP ON
THE SULPHUR RIVER OF NORTHEAST TEXAS AS WELL THROUGH THE MIDDLE OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED DUE TO FLOODING TONIGHT AND ALSO
DURING THIS WEEKEND.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-
281800-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-
1146 AM CST FRI NOV 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

RAIN AND ISOLATED THUNDERSTORMS WILL SPREAD INTO THE AREA TODAY.
GUSTY WINDS AND HEAVY DOWNPOURS WILL BE POSSIBLE. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

WIDESPREAD RAIN AND THUNDERSTORMS WILL PERSIST THROUGH THE WEEKEND
BEFORE GRADUALLY ENDING FROM WEST TO EAST ON MONDAY. THIS WILL BE
ANOTHER LONG DURATION RAIN EVENT...WITH TWO TO FOUR INCHES OF
RAINFALL LIKELY...WITH SOME HIGHER AMOUNTS POSSIBLE. FLASH FLOODING
MAY BECOME A CONCERN DURING THIS WEEKEND. RIVER AND BAYOU FLOODING
WILL BECOME AN INCREASING THREAT DURING THIS WEEKEND AND INTO NEXT
WEEK. ALSO A MAJOR RISE WILL MOVE DOWNSTREAM ON THE RED RIVER
THROUGHOUT ALL OF THE FIRST WEEK OF DECEMBER INTO SOUTHWEST ARKANSAS
AND NORTHWEST LOUISIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

VIII.

In the hours before

Special weather statement, Nov 27, 11:32 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 AM CST FRI NOV 27 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...
MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT...
TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA...
EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...
HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE...
MANSFIELD...STONEWALL...LOGANSPORT...COUSHATTA...MARTIN...
ARCADIA...RINGGOLD...GIBSLAND...JONESBORO...MONROE...MANY...
ZWOLLE...PLEASANT HILL...NATCHITOCHES...WINNFIELD...COLFAX...
MONTGOMERY...DRY PRONG...CLARKS...GRAYSON...COLUMBIA...JENA...
MIDWAY...OLLA...IDABEL...BROKEN BOW...CLARKSVILLE...BOGATA...
MOUNT VERNON...MOUNT PLEASANT...PITTSBURG...DAINGERFIELD...
LONE STAR...NAPLES...OMAHA...ATLANTA...LINDEN...HUGHES SPRINGS...
QUEEN CITY...MINEOLA...WINNSBORO...QUITMAN...HAWKINS...GILMER...
BIG SANDY...JEFFERSON...TYLER...LONGVIEW...MARSHALL...
JACKSONVILLE...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES...
CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL...PINELAND
1132 AM CST FRI NOV 27 2015

...A MAJOR RISE TO DEVELOP ON THE RED RIVER DURING THE LAST DAYS
OF THIS NOVEMBER AND THROUGH THE FIRST WEEK OF DECEMBER...

...MAJOR FLOODING TO DEVELOP ON THE SULPHUR RIVER...THE HIGHEST
STAGES SINCE DECEMBER OF 2002...

A VERY HEAVY RAINFALL EVENT CONTINUES TO UNFOLD ACROSS SOUTHERN
OKLAHOMA AND NORTHERN TEXAS. FIVE TO TEN INCHES OF RAIN WITH
ISOLATED AMOUNTS UPWARDS OF A FOOT IS FORECAST TO FALL ACROSS
SOUTHERN OKLAHOMA AND NORTHERN TEXAS NEAR THE RED RIVER.

AS A RESULT OF THE HEAVY RAINFALL...A STEEP RISE WILL DEVELOP ON
THE RED RIVER BELOW LAKE TEXOMA DURING THIS WEEKEND. THIS RISE
WILL THEN MOVE DOWNSTREAM INTO SOUTHWEST ARKANSAS AND NORTHWEST
LOUISIANA DURING THE FIRST WEEK OF DECEMBER.

MAJOR FLOODING WILL DEVELOP ON THE RED RIVER AT PECAN POINT NORTH
OF DEKALB TEXAS. THE RED RIVER WILL RISE AND CREST NEAR 33.5 FEET
DURING THIS UPCOMING SUNDAY AFTERNOON AND EVENING. FLOOD STAGE AT
PECAN POINT IS 24 FEET. THIS FORECAST CREST AT PECAN POINT WILL BE
SOME 1.5 FEET LOWER THAN WHAT OCCURRED DURING THIS PAST JUNE WHEN
THE RED RIVER CRESTED AT 35.0 FEET DURING JUNE 2ND.

DOWNSTREAM AT THE INDEX BRIDGE ON U.S. HIGHWAY 71 NORTH OF
TEXARKANA...THE RED RIVER WILL CREST NEAR 24 FEET DURING TUESDAY
MORNING OF NEXT WEEK. FLOOD STAGE AT THE INDEX BRIDGE IS 25 FEET.

AT FULTON ARKANSAS...THE RED RIVER WILL RISE AND CREST NEAR 22
FEET DURING WEDNESDAY OF NEXT WEEK. FLOOD STAGE AT FULTON
ARKANSAS IS 27 FEET.

AT SHREVEPORT LOUISIANA...THE RED RIVER WILL RISE AND CREST NEAR
28.5 FEET DURING DECEMBER 5TH. FLOOD STAGE AT SHREVEPORT IS 30
FEET.

EXPECT MAJOR FLOODING TO DEVELOP ON THE SULPHUR RIVER OF
NORTHEAST TEXAS AS WELL. ON THE SULPHUR RIVER NORTHEAST OF TALCO
TEXAS...EXPECT THE RIVER TO RISE AND CREST NEAR 29.5 FEET DURING
SUNDAY AFTERNOON. FLOOD STAGE NEAR TALCO TEXAS IS 20 FEET. THIS
WILL BE THE HIGHEST CREST ON THE SULPHUR RIVER NEAR TALCO TEXAS
SINCE THAT OF DECEMBER 18 OF 2002 WHEN THE RIVER CRESTED AT 30.99
FEET.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 7:27 PM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus54 days
Nov 26, 7:27 PM CSTRiver Flood WarningSHVBowie, Cass, Morris234 days
Nov 27, 10:38 AM CSTRiver Flood WarningSHVCass, Marion11 days
Nov 27, 10:39 AM CSTRiver Flood WarningSHVFranklin, Morris, Titus8 days
Nov 27, 2:06 PM CSTFlash Flood WarningSHVRed River3 hr
Nov 27, 5:39 PM CSTFlash Flood WarningSHVRed River3 hr
Nov 27, 10:36 AM CSTRiver Flood WarningSHVLittle River, Sevier5 days
Nov 27, 10:36 AM CSTRiver Flood WarningSHVHoward, Little River, Sevier6 days

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.